| Model Number |
N/A |
| Medical Device Problem Codes |
Break (1069); Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/06/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of (b)(4) showed no other similar product complaint(s) from this lot number.
Event or Problem Description
It was reported that this catheter was placed in this patient on (b)(6) 2021.The catheter ruptured on (b)(6).The conditions of the patient were in stable state.There is no appropriate access available for infusion currently due to the catheter rupture.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken catheter was confirmed.The product returned for evaluation was one 4fr s/l per-q-cath catheter.Usage residues were observed throughout the sample.The catheter exhibited a complete break between the 2cm and 3cm depth markings.Curved shape memory was observed in the vicinity of the break.Microscopic inspection of the break revealed a dully granular fracture surface.The catheter exhibited an elliptical cross-section in the vicinity of the break.Tactile inspection of the sample revealed severe tensile weakness in the vicinity of the break.The fracture features and tensile weakness were consistent with damage caused by tensile (pulling) stress.The location of the damage suggested that catheter placement, securement, maintenance and access techniques may have contributed.H3 other text : evaluation findings are in section h.11.
Event or Problem Description
It was reported that this catheter was placed in this patient on january 21, 2021.The catheter ruptured on february 6.The conditions of the patient were in stable state.There is no appropriate access available for infusion currently due to the catheter rupture.